advertisement
Question
Posted by: Anon | 2008/02/04

depression medication and libido

I've been drinking Cipralex since August last year when my doctor diagnosed me with post natal depression. The problem I have is that since I've been taking it I have no libido whatsoever. When we do do it, I enjoy it, but to get started is a real issue. My husband is loosing his patience with the situation even though he understands it's the medicine. We had a healthy love life before I fell pregnant. Since the beginning of January I have now started taking a tablet every other day in order to start wean myself off of it. Even though I'm scared of what kind of person I will be when I'm off the medication, I'm afraid our marriage will suffer the brunt for it. Please advise on what I can do? Should I start taking the tablets even further apart? (We are planning to get pregnant later in the year so I have to stop it sometime). Is there something else I can take to help with my libido?

PS: I am also taking Yasmin as contraceptive.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anon
Please ask your doctor to change the medication over to something that will influence your libido less like Wellbutrin? It is terrible to have to choose between a happy husband and being depressed!!
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement